Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 3, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Jan 24, 2019, 12:04 AM EST for Hamilton County, Ohio. It took effect at Jan 24, 2019, 4:21 AM EST. It was in force for 114 min.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2019, 12:04 AM EST (05:04 UTC)
- In effect from
- Jan 24, 2019, 4:21 AM EST
- Expired
- Jan 24, 2019, 6:15 AM EST
- In force
- 114 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hamilton County, OH
The radar
The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Great Miami River at Miamitown (MIAO1). The gauge peaked at 15.05 ft at Jan 24, 2019, 4:00 AM EST.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03274615, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Jan 23, 10:39 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Jan 23, 10:39 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1039 PM EST Wed Jan 23 2019 .SYNOPSIS... A cold front will move east across the Great Lakes and Ohio Valley tonight. Dry weather will return on Thursday, along with colder temperatures. An Arctic cold front will push through the region Thursday night into Friday morning, bringing even colder temperatures, brisk winds, and a chance of flurries. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Cold front is currently through the majority of the CWA, with precipitation changing to a light freezing rain along and west of the I-75 corridor. This is primarily affecting elevated surfaces but not so much the roads given the relatively warm ground given today's rainfall. Few snow observations will keep the threat of any accumulation very low, and a dusting to quarter inch will remain a possibility for everyone overnight tonight. This may be slightly higher in the east (still less than an inch) where the deeper moisture will reside for a longer period as the cold air comes in overnight. Slowed the back edge of the rain a little this late evening and kept categorical pops in the east, essentially adding a few extra hours of rain tonight than was in the earlier forecast. Moderate rainfall ahead of the front over the eastern half of the CWA will combine with any lingering snow melt to have creeks and streams running high, with some possible flooding issues. Lows will range from the lower 20s west to the upper 20s east. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/... We will have a dry, colder day on Thursday in the wake of the cold front. CAA stratocumulus can be expected, keeping highs in the upper 20s to the lower 30s. For Thursday night into Friday, an Arctic cold front will push east through the area. Moisture is shallow and dynamics are weak. However, given decent CAA and the shallow moisture/clouds intersecting the favorable dendritic growth zone, will have to place a chance of flurries in the forecast. Winds will increase behind the front between it and high pressure to the west. It will be brisk with much colder temperatures expected. Lows Thursday night will range from single digits west to the mid teens east. Winds and temperatures will likely result in sub zero wind chill values, with the coldest readings slated for our western and northern CWFA. Will likely need a wind chill advisory at some point for these locations. Highs on Friday will struggle to warm, but should range from around 10 north to near 20 along and south of the Ohio River. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... The extended period begins with a surface high pressure ridge over the region. Extended models are still swinging an embedded vort max through the broad trof over the Great Lakes Friday night. Due to the subtleness of this feature the models are having a hard timing coming to a consensus on the speed and placement of the snow with it. Brought in some chance PoPs after midnight and kept accumulation less than in inch. Highs on Saturday will range from the lower 20s in the north to the lower 30s south. The first system pulls east Saturday night, but with a deep cut off low north of the Great Lakes, the models bring a series of weather systems across the region Sunday into next week. System number two is expected Sunday, followed by a better organized sfc low Monday night into Tuesday. For Sunday another embedded s/w swings through the region bringing some light snow. The counties around the Ohio River could see a rain snow mix. For the bigger system Monday night into Tuesday, a low pressure swings through the Ohio Valley or Great Lakes. As expected models are showing varied tracks and timing of the low. Southern sections could again see rain mix with the snow on Monday, or rain could be the dominant ptype. Behind this system, another shot of arctic air will affect the region for the middle of next week. && .AVIATION /04Z THURSDAY THROUGH MONDAY/... A cold front will shift south winds that are gusting to 25kt this evening to more northwesterly as it passes east through the region. Prevailing rainfall with VFR conditions in the warm air will see a rapid drop to the lower end MVFR range, possibly IFR with drizzle. About 2 hours after the front passes, the cold air will force a lot of the precipitation to become more drizzly in nature and then mix with and change over to snow before ending. Cigs upstream are solidly in the IFR category but will improve late this overnight and especially during daylight hours Thursday to the lower end of MVFR. OUTLOOK...MVFR ceilings may continue into the first part of Friday. MVFR conditions are possible Saturday and Sunday. MVFR/IFR conditions possible Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Franks SHORT TERM...Hickman LONG TERM...Sites AVIATION...Franks
Hazardous weather outlook, Jan 23, 4:21 PM EST, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 421 PM EST Wed Jan 23 2019 INZ058-059-066-073>075-080-KYZ089>100-OHZ070>074-077>082-088-242130- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 421 PM EST Wed Jan 23 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. A combination of rain and snow melt may lead to some localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Sub zero wind chills are expected Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-OHZ026-034-035-042>046-051>056-060>065-242130- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery- Greene-Fayette OH-Pickaway-Fairfield- 421 PM EST Wed Jan 23 2019 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Tonight. A combination of rain and snow melt may lead to some localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Sub zero wind chills are expected to occur Friday morning and possible Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 23, 8:27 PM EST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
827 PM EST WED JAN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLOOD 2 W BROOKVILLE 39.43N 85.05W
01/23/2019 FRANKLIN IN LAW ENFORCEMENT
LEVEE ROAD WAS CLOSED DUE TO HIGH WATER.
&&
JOHNFSpecial weather statement, Jan 23, 9:44 PM EST, 2 hours 20 minutes before
Special Weather Statement National Weather Service Wilmington OH 944 PM EST Wed Jan 23 2019 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070-071-077-078-240600- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Miami- Champaign-Clark-Preble-Montgomery-Greene-Butler-Warren-Hamilton- Clermont- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Cincinnati, and Milford 944 PM EST Wed Jan 23 2019 Rapidly falling temperatures will cause icing problems across the region this evening. As the rain transitions to light freezing rain and snow, a rapid drop in temperatures will occur and rapidly freeze any lingering water on area roadways. Be prepared for deteriorating conditions and slick roads tonight, especially on bridges and elevated roadways.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 10:31 PM EST | River Flood Warning | ILN | Adams | 11 hr |
| Jan 24, 12:32 AM EST | River Flood Warning | ILN | Hocking | 32 hr |
| Jan 24, 2:34 AM EST | Winter Weather Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 23 more | 5 hr |
| Jan 24, 11:45 AM EST | Wind Chill Advisory | ILN | Auglaize, Champaign, Clark, Darke, Delaware, Hardin and 7 more | 23 hr |
| Jan 23, 10:18 PM EST | Areal Flood Advisory | ILN | Ripley | 5 hr |
| Jan 23, 11:47 PM EST | Areal Flood Warning | ILN | Franklin, Ripley | 4 hr |
| Jan 24, 3:45 AM EST | Areal Flood Warning | ILN | Franklin, Ripley | 8 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.